Lightning, St. Louis
- When
- July 1, 3:00 AM CST
- Where
- St. Louis County, Embarrass
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.590, -92.461 (the zone’s center; the record gives no point)
A barn burned down after being struck by lightning.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 1, 2:01 AM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 301 AM CDT SAT JUL 1 2006 .DISCUSSION...FORECAST CONCERNS ARE IN THE IMMEDIATE SHORT TERM THIS MORNING WITH MCS MOVING THROUGH THE FA ATTM. MCS PRODUCING WIND GUSTS TO 69 MPH AND WILL CONTINUE ACROSS THE AREA THROUGH SUNRISE. TSRA WILL DIMINISH/EXIT THE AREA BY MID TO LATE MORNING. MEANWHILE...COMPLEX FRONTAL SYSTEM WILL MOVE THROUGH THE FA THIS MORNING AS WELL. AFTER FRONTAL PASSAGE...GUTSY WINDS ARE EXPECTED WITH SHOT OF CAA THROUGH THE AFTERNOON/EARLY EVENING. SFC HIGH MOVES OVER THE FA TONIGHT. NW FLOW ALOFT WILL RESULT IN ANY SYSTEMS IMPACTING THE AREA MOVING QUICKLY THROUGH. A WEAK SFC COLD FRONT WILL MOVE INTO THE FAR NORTHWESTERN PORTION OF THE FA SUNDAY AFTERNOON. MOISTURE IS VERY LIMITED WITH THIS BOUNDARY...AS IS LIFTING MECHANISM AND HAVE REMOVED THE MENTION OF TSRA FOR SUNDAY. BETTER CHANCE FOR TSRA SUNDAY NIGHT WHEN THE FRONT ACTUALLY MOVES THROUGH THE AREA. QUIET WEATHER PATTERN SETS UP MONDAY NIGHT WITH LARGE AREA OF HIGH PRESSURE SETTLING OVER THE FA. SAID HIGH REMAINS IN CONTROL THROUGH NEXT SATURDAY. && .POINT FORECAST TEMPS/POPS... DLH 82 57 82 55 / 40 0 10 30 INL 80 53 79 52 / 10 0 10 20 BRD 85 55 84 59 / 10 0 10 30 HYR 84 54 84 58 / 40 0 10 30 ASX 83 58 84 57 / 40 0 10 30 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. GSF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 700 AM CDT FRI JUN 30 2006 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-011230- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 700 AM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND ADJACENT WATERS OF WESTERN LAKE SUPERIOR FROM LATE THIS AFTERNOON THROUGH TONIGHT. STORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST MINNESOTA AND THE EASTERN DAKOTAS LATE THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT AND SURFACE LOW...AND THEN MOVE EASTWARD DURING THE REMAINDER OF THE EVENING AND OVERNIGHT. AT THIS TIME... THE TIMING AND LOCATION FOR THE GREATEST RISK OF SEVERE STORMS APPEARS TO BE IN AREAS FROM BRAINERD AND GRAND RAPIDS TO INTERNATIONAL FALLS AND ELY BETWEEN ABOUT 7 PM AND MIDNIGHT... WHERE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS ARE POSSIBLE... ALONG WITH A LOW PROBABILITY OF A TORNADO OR TWO. STORMS ARE THEN EXPECTED TO EVOLVE INTO A CLUSTER BY LATE EVENING AND OVERNIGHT... WITH THE PRIMARY RISK BEING NICKEL TO QUARTER SIZE HAIL AND DAMAGING WINDS IN AREAS FARTHER EAST. IN ADDITION... ISOLATED THUNDERSTORMS WILL AFFECT AREAS WEST OF A LINE FROM INTERNATIONAL FALLS... TO DULUTH AND PINE CITY THROUGH AROUND 10 OR 11 AM. THESE STORMS WILL STAY WELL BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE RISK OF SEVERE THUNDERSTORMS PRODUCING HAIL AND DAMAGING WIND WILL PERSIST THROUGH SATURDAY MORNING ACROSS WESTERN LAKE SUPERIOR AND ALL OF NORTHWEST WISCONSIN. THERE IS ANOTHER CHANCE OF THUNDERSTORMS SUNDAY... SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... IT IS LIKELY THAT SKYWARN SPOTTER ACTIVATION WILL BE NEEDED FROM LATE THIS AFTERNOON... WELL INTO THE OVERNIGHT HOURS TONIGHT. MILLER
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
143 AM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST BRAINERD 46.35N 94.19W
07/01/2006 M60.00 MPH CROW WING MN ASOS
60KT WIND GUST AT BRAINERD ASOS
&&
TINGLERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
145 AM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST BRAINERD 46.35N 94.19W
07/01/2006 M69.00 MPH CROW WING MN ASOS
60KT WIND GUST AT BRAINERD ASOS
&&
TINGLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
348 AM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM HAIL 8 NW COOK 47.93N 92.81W
07/01/2006 E0.75 INCH NORTHWEST ST. LOUI MN TRAINED SPOTTER
3/4 INCH HAIL REPORTED NEAR THE INTERSECTION OF HIGHWAYS
53 AND 73
&&
TINGLERThe Duluth radar (KDLH), 86 km away, was scanning. The volume nearest the first event began at 09:00 UTC.
1 lightning. Local standard time, as filed.
A barn burned down after being struck by lightning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523087.